Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Intermittent constipation, diarrhea, gas, bloating. Temporary relief with stool softeners. Help?

I have been constipated on and off for several months now. I think it could be IBS because I will have diarrhea , gas, and bloating as well. A few days ago though, I became so constipated that it hurts so badly right now. I have used stool softeners many times, but the only result is diarrhea then constipation all over again.
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Such symptoms can indicate IBS. But, before such diagnosis, all other possible reasons of such symptoms should be ruled out. Diarrhea and constipations alternately, bloating can be also symptoms of colon cancer. Especially if you have lost some weight recently or any blood in stool has appeared. That is why you should have some diagnostics. You should start with abdominal ultrasound, full blood work, liver tests, urine analysis and colonoscopy(this is strongly advisable if you are around 50).

Hope this will help.
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor